Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Rashes, strange sensation underneath skin, redness, sore throat, mucus, losing sleep. Is it meningitis?

Hi Stephen, we live in the UK and my husband has a number of strange symptoms, which might be something and nothing. First of all, he has a rash on various parts of his body, now barely visible in some areas and is in quite a bit of discomfort. He said it feels like pins underneath his skin on his arms and legs, and now torso. He s been to see a GP (who was very young and probably fresh out of med school) and she didn t have any idea what it was. We went to the Chemist (Boots) and he verified it was somekind of allergic reaction but we are worried that it might be something more serious. We ve recently ruled out Meningitis , but other symptoms have been a sore throat with a build up of mucus , subsided now. He was worried it could be ring worm as a colleague at work had severe ringworm a couple of months ago but as he s in the care business (Social Services, Adults with Learning Difficulties) they sleep over on certain shifts and use the same bed. Even though he has unusual red lines on his shin area, and red dots on his arms and legs and discolouration on his feet, there isn t a definite ring that we can see, so we have ruled out ringworm. For the last week, my husband has had extreme flatulance which is unusually smelly which indicates to me that there is something wrong. He has fairly soft stools and is very embarrassed about passing wind when he s at work, because people have commented on the smell. He has had occasion headaches, but what is very worrying is that he has had a fair amount of pain in his penis and soreness inside (to use his words). He s had pain on and off for the last few days but sometimes it s alleviated through drinking lots of water, which I make him do. When he was a little boy was passing blood in his urine because he never drank water. We phoned the UK s NHS Direct and a nurse talked through my husband s symptoms for the rash, and she advised that he has a viral infection. Do you have any idea what this could be? Many thanks for your time, Liz & Gary
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
Hello Liz and Gary,
Welcome and thanks for posting your query to Healthcare Magic.
I have gone through the complete history of your husband. The very first hing is to reassure yourself and relax - your husband has nothing serious. He has all the simple and general problems which are experienced by one another in day to day life.
For the rash kind of thing you can fix an appointment with a dermatologist who can see and guide you best. None of his symptoms are related to his skin problem. All these gas problems and headaches are simple problems and can be managed by improving on diet.
Let him have a lot of fiber containing diet and plenty of liquids per day.
Ask him to reduce the work stress and so yours too!!
Hope these information will help.
"With good health wishes for your husband"
Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Fri, 26 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor